Alert archive / Alabama / River Flood Warnings in 2016
River Flood Warning 3, NWS Huntsville, AL
NWS Huntsville, AL issued this river flood warning at Jan 23, 2016, 9:00 AM CST for Lawrence County, Alabama. It was in force for 29 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 23, 2016, 9:00 AM CST (15:00 UTC)
- Expired
- Jan 24, 2016, 2:00 PM CST
- In force
- 29 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lawrence County, AL
The radar
The Northeast Alabama radar (KHTX), 119 km from the middle of the area, began a volume at 15:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Nance Creek (AL) at Courtland (BNAA1). The gauge peaked at 15.50 ft at Jan 23, 2016, 8:00 AM CST.
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 16 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03586500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
015 WGUS44 KHUN 231500 FLWHUN Bulletin - Immediate Broadcast Requested Flood Warning National Weather Service Huntsville AL 900 AM CST SAT JAN 23 2016 ...The National Weather Service in Huntsville AL has issued a Flood Warning for the following rivers in Alabama... Big Nance Creek at Courtland affecting Lawrence County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...A flood warning means that flooding along the river is imminent or occurring. Move to higher ground to escape flood waters. Residents living along creeks and streams should take immediate precautions to protect life and property. Additional information is available at http://water.weather.gov. Once there...click on the Tennessee Valley to view local river information. && ALC079-240500- /O.NEW.KHUN.FL.W.0003.160123T1500Z-160124T2000Z/ /BNAA1.1.ER.160123T0330Z.160123T1400Z.160124T1400Z.NO/ 900 AM CST SAT JAN 23 2016 The National Weather Service in Huntsville AL has issued a Flood Warning * from this morning until Sunday afternoon. * At 8 AM Saturday the stage was 15.5 feet and cresting. * Flood Stage is 14.0 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Recent activity...The maximum river stage in the 24 hours ending at 8 AM Saturday was 15.5 feet. * Forecast...The river will continue rising to near 15.5 feet by late this morning. The river will fall below Flood Stage tomorrow morning. * Impact...At 16.0 feet...Water begins to cover roads south of downtown Courtland. * Flood history...This crest compares to a previous crest of 15.9 feet on Jan 17 2013. && RIVER FLOOD OBSERVED 12PM 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME Sat Sat Sun Sun STG DAY TIME BIG NANCE CREEK Courtland 14.0 15.5 Sat 8 AM 15.5 15.5 15.0 14.3 Cresting && LAT...LON 3479 8742 3476 8733 3468 8725 3457 8728 3458 8741 $$
2 follow-up statements
269 WGUS84 KHUN 240243 FLSHUN Flood Statement National Weather Service Huntsville AL 843 PM CST SAT JAN 23 2016 ...The Flood Warning continues for the following rivers in Alabama... Big Nance Creek AT Courtland affecting Lawrence COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...Be especially cautious at night when it is harder to recognize flood dangers. If while driving you see water over a road...turn around...don't drown! The water depth may be too great to allow your vehicle to cross. Additional information is available at http://water.weather.gov. Once there...click on the Tennessee Valley to view local river information. && ALC079-241025- /O.EXT.KHUN.FL.W.0003.000000T0000Z-160124T1025Z/ /BNAA1.1.ER.160123T0330Z.160123T1400Z.160124T0425Z.NO/ 843 PM CST SAT JAN 23 2016 The Flood Warning continues for the Big Nance Creek AT Courtland. * until late tonight. * At 7 PM Saturday the stage was 14.4 feet and falling. * Flood Stage is 14.0 feet. * Recent activity...The maximum river stage in the 24 hours ending at 7 PM Saturday was 15.5 feet. * Forecast...The river will continue to fall to below Flood Stage by late this evening. * Impact...At 14.0 feet...Lowland flooding begins on the left bank of the river. * Flood history...This crest compares to a previous crest of 15.0 feet on Jan 24 2012. && RIVER FLOOD OBSERVED 12AM 6AM 12PM 6PM CREST LOCATION STAGE STG DAY TIME Sun Sun Sun Sun STG DAY TIME BIG NANCE CREEK Courtland 14.0 14.4 Sat 7 PM 13.8 13.0 12.4 11.8 CRESTED && LAT...LON 3479 8742 3476 8733 3468 8725 3457 8728 3458 8741 $$
687 WGUS84 KHUN 240953 FLSHUN Flood Statement National Weather Service Huntsville AL 353 AM CST SUN JAN 24 2016 ...The Flood Warning is cancelled for the following rivers in Alabama... Big Nance Creek at Courtland affecting Lawrence County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...Do not attempt to drive through a flooded road. The depth of water is not always obvious. As little as two feet of water will carry most cars away. Also...The road bed may be washed out under the water...and you could be stranded or trapped. Additional information is available at http://water.weather.gov. Once there...click on the Tennessee Valley to view local river information. && ALC079-241023- /O.CAN.KHUN.FL.W.0003.000000T0000Z-160124T1025Z/ /BNAA1.1.ER.160123T0330Z.160123T1400Z.160124T0325Z.NO/ 353 AM CST SUN JAN 24 2016 Forecast information for Big Nance Creek at Courtland. * At 3 AM Sunday the stage was 12.4 feet and falling. * Flood Stage is 14.0 feet. * No flooding is currently forecast. * Impact...At 14.0 feet...Lowland flooding begins on the left bank of the river. && RIVER FLOOD OBSERVED 12PM 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME Sun Sun Mon Mon STG DAY TIME BIG NANCE CREEK Courtland 14.0 12.4 Sun 3 AM 12.4 11.8 11.1 10.6 Crested && LAT...LON 3479 8742 3476 8733 3468 8725 3457 8728 3458 8741 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this river flood warning went out at Jan 23, 7:53 AM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Jan 23, 7:53 AM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 753 AM CST SAT JAN 23 2016 .UPDATE...TO ADD LIGHT SNOW FURTHER WEST THROUGH NOON. && .DISCUSSION... RADAR AND OBSERVATIONS ARE SHOWING LIGHT SNOW OR FLURRIES CONTINUING AS FAR WEST AS NE LIMESTONE COUNTY AND FURTHER SOUTH INTO OUR SOUTHEAST COUNTIES IN NORTHERN ALABAMA. BASED ON RADAR TRENDS AND RUC/GFS MODEL PROGS...BELIEVE THIS WILL CONTINUE UNTIL AROUND NOON BEFORE DISSIPATING. GFS HOLDS ON TO THE LIGHT SNOW A BIT LONGER...INTO THE AFTERNOON HOURS IN SOUTHERN MIDDLE TN. MAY EXTEND LIGHT SNOW/FLURRIES AT 10 AM UPDATE INTO THE AFTERNOON HOURS...BUT WANT TO LOOK AT 12Z GUIDANCE BEFOREHAND. KTW && .AVIATION... /ISSUED 622 AM CST SAT JAN 23 2016/ FOR 12Z TAFS... MVFR CONDITIONS WILL PREVAIL THROUGH 19Z AT KMSL AND 20Z AT KHSV. LOW CLOUDS WILL LINGER...AND NW WINDS WILL REMAIN ABOVE 12KTS AND MAY GUST UP TO 25KTS THROUGH THE REMAINDER OF THE MORNING. WINDS WILL BEGIN TO RELAX DURING THE AFTERNOON AND CIGS WILL BECOME SCATTERED...LEAVING VFR CONDITIONS THROUGH THE END OF THE PERIOD. 73 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jan 23, 5:04 AM CST, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 504 AM CST SAT JAN 23 2016 ALZ001>010-016-TNZ076-096-097-240000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 504 AM CST SAT JAN 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... NORTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS OF UP TO 35 MPH ARE POSSIBLE...ESPECIALLY IN HIGHER ELEVATIONS. THE COMBINATION OF HIGH WINDS AND COLD TEMPERATURES WILL CREATE WIND CHILLS IN THE 10 TO 20 DEGREE RANGE THROUGH THE REMAINDER OF THE MORNING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NUMEROUS SHOWERS...WITH ISOLATED THUNDERSTORMS...WILL BE POSSIBLE ACROSS THE REGION OVERNIGHT MONDAY AND INTO TUESDAY...AS A COLD FRONT MOVES THROUGH THE AREA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IN NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jan 23, 4:31 AM CST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
431 AM CST SAT JAN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM SNOW 1 NE COWAN 35.17N 86.01W
01/23/2016 M2.2 INCH FRANKLIN TN TRAINED SPOTTER
&&
JCHACENearby
River Flood Warnings in Alabama, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.